Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 108, NWS St. Louis, MO

July 3, 2001Monroe County, Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2001, 8:46 PM CDT for Monroe County, Shelby County, Missouri. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 3, 2001, 8:46 PM CDT (01:46 UTC)
Expired
Jul 3, 2001, 9:45 PM CDT
In force
59 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 9:40 PM CDTThunderstorm Wind 52 EParis, MOThe County Sheriff reported trees down in Paris.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 7:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 040146
SVRSTL

MOC137-205-040245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN NORTHEAST MISSOURI
  SHELBY COUNTY IN NORTHEAST MISSOURI

* UNTIL 945 PM CDT

* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF CLARENCE...MOVING
  SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE PATH...
  CLARENCE
  MAUD
  SHELBINA
  WOODLAWN
  GRANVILLE
  PARIS
  SANTA FE

THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUIHCKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.

LAT...LON 3985 9185 3997 9233 3935 9233 3934 9175

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Jul 3, 2:50 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
250 PM CDT TUE JUL 3 2001

MAIN QUES THIS PKG TO BE LOCN OF REDEVLPMT OF MCS TNGT AND
PCPN/TEMPS IN XTNDD PD.

AT UPR LVLS 50H HI OVR INTRMTN RGN CONTS TO BUILD WITH CLZD LO OVR
WRN JMSBA DROPPING S INTO SRN ONT BY 36H. UPR FLOW ACRS RGN TO RMN
NWLY WITH WK W/WV'S MOVG SE IN MEAN FLOW. HI IN WRN U.S. WL EXPAND
AND MV ESE TO BE CTRD IN SRN PLNS BY WKEND WITH E-W RDG ACRS SRN
U.S. THIS PTTN TO EFFECTIVELY SHUT OFF ANY MORE CFNTS FOR AWHILE
WITH HEAT BLDG IN PLNS AND SW.

AT SFC AVN AGAIN TAKES WK CFNT ACRS RGN THU AND WELL S INTO GLF
STATES BY 72H. THINK THIS A LTL OVERDONE AND PREFER FNT GOING STNRY
FRTHR N ACRS NRN-CTRL AR. AT PRESENT TSRA DVLPD MAINLY E OF MS RVR
AT MIDDAY IN UNCAPPED HI CAPE ATMS BUT HV NOT SHWN TENDENCY TO STG
DVLPMT ATTIM. BEST CHCS FOR SVR WL BE TO S AND E OF FA.

MCS XPCTD TO REDVLP OVR WRN MO TNGT AND MV SE AND HAVE UPPED POPS
SLGTLY FOR TNGT. TSRA SHUD END TMRW AFTN AND DCRG CLDNS FOR WED NGT.
THU SHUD BE PC AND DRY AS SFC HI BLDS ACRS RGN FM N. MDLS IN GD AGMT
ON TEMPS AND FAVORED WETTER MAV POPS FOR THIS PKG.

IN XTNDD WL MV CHCS FOR PCPN FM SAT TO SUN AND MON. WL UP TEMPS A
CAT FOR WKEND BUT NOT AS WRM AS MRF.

.STL...NONE.

WDB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:18 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois42 min
Jul 3, 10:28 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau62 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.